Jump to content

KayPedia: Just tapered off of sertraline, Wellbutrin


KayPedia

Recommended Posts

I was diagnosed with Seasonal Affective Disorder in 2002. Since then, I've been essentially maxed-out on my Wellbutrin dose (450 mg/day) and have had some supplemental SSRI treatment with Prozac, Zoloft and other psychotropic meds like Lamictal, Ambien, and Provigil (guess who was working a night shift!)

 

I decided to cut off the Zoloft (which was supposed to help with severe PMS) after a pretty acute manic episode in December that scared the hell out of me. I realized that I'd just had medication thrown at me for 15 years, since I was a sophomore in college. I'd always trusted the "adults" who told me I should take the meds - but should SAD be treated with such a heavy hand? It seemed like I was being grossly overmedicated.

 

Of course, I take some responsibility for this. I've moved from place to place during the past 15 years and haven't maintained good continuity of care between providers. This means that my health info largely fell through the cracks - and it led to physicians simply carrying on with the initial diagnosis and prescription, which became woefully outdated. Piling on more and more psychotropic medication didn't help.

 

Now, I'm done tapering off of sertraline, though it's been a painful process. I've decided to stop taking the Wellbutrin to see what I'm like off of the drugs. So far, after about a month, I'm making good progress. I feel more focused, clear-headed, and generally happier with the help of a proficient counselor. Looking forward to using this support network.

Wellbutrin XL 450 mg/day from 2002 - Feb. 2017

Zoloft 2016 - Feb. 2017

Prozac 2010 - 2012

Lamictal 2008 (?)

Provigil 2008

Ambien 2007 - 2009

 

Health issues including pulmonary embolism in 2016 - undiagnosed genetic clotting disorder combined with birth control. PCOS and hormonal imbalance leading to underlying health problems categorized as "depression."

Link to post
  • Moderator Emeritus

Welcome Kay,

I'm glad you found us. This is the best place for good information and support with safely coming off psyche meds.

 

I agree that medicating SAD is not a good idea, most likely the drugs are doing more harm than good and there are healthier ways of managing seasonal mood changes. When you think about it, its probably normal for humans to go through these cycles as the weather changes through the year. Some people do seem more effected than others though.

 

Thank you for filling in your signature. How did you taper off Sertraline? Please would you add this to your signature. You will also need to taper Wellbutrin, but if I were you I would wait a while and let yourself stabilize from your sertraline taper. It can take a while for withdrawal symptoms to arise sometimes. Its fairly common to feel good for a few weeks, up to several months, and then a secondary stage of withdrawal can start with new symptoms. Of course this doesn't always happen, but its good to be aware that it sometimes does, especially if you have not tapered slowly enough. This is what happened to me. I tapered off Lexapro over 2 - 3 months, went through an initial withdrawal period and then felt pretty good for a few months. Then new symptoms began to appear and I started to feel very unwell. At the time, I didn't know anything about delayed withdrawal, so ended up getting a new diagnosis and more medication.

 

If you do get a delayed withdrawal reaction, its possible to reinstate a small amount and then continue to taper, but at a slower rate. But as I said, give it a bit more time, you may be fine and able to start your wellbutrin taper soon.

 

Here is the link to our wellbutrin tapering topic: Tips for tapering off Wellbutrin, SR, XR, XL (buproprion)

 

Once we know a little more about your sertraline taper, we will have a better idea of what to suggest.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy